MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9569631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Outcomes attributed to adverse event: additional surgery was performed to remove the tip of the broken instrument from patient.This additional surgery had a significant delay due to the extra level of decompression which was performed to get the tip of the instrument out from patient.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via a manufacturer representative regarding a curette used for spinal surgery.Pre -operative diagnosis was herniated disc compressing the nerve.Procedure performed in the event was mis l4/5 discectomy.It was reported that intra-operatively, curette was broken.The broken piece could not be located during the procedure.The ct scan was completed to confirm that the tip of the instrument was still in the patient.Tip of the broken instrument was removed in re-operation.The operation time for the tip removal was 2 hours.The reason for the operation to take so long was to perform the extra level of decompression to get the tip of the instrument out from patient.There were no patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
H3: product analysis #705005641:product #9569631, lot# gz06m053.Visual and optical examination of the instrument confirmed the tip of the instrument is broken off at the base of the tip radius.Fracture surface examination identified a fairly tortuous surface, consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key14603822
Report Number1030489-2022-00527
Device Sequence Number14996670
Product Code LXH
UDI-Device Identifier00885074456560
UDI-Public00885074456560
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9569631
Device Catalogue Number9569631
Device Lot NumberGZ19J033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown